Juvederm injury on chin. Does this look like necrosis? (Photo)

This is the progression of my chin after juvedern. It went from swollen to patchy to this. I am going in for removal tomorrow but am scared it may cause further irritation. I have nitro paste over the skin which seemed to have increased the number of pustules? Does this look like necrosis? Any further advice

Doctor Answers 14

Juvederm injury on chin. Does this look like necrosis?

WHY are you waiting THIS IS AN URGENT/EMERGENT situation>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>

CHIN NECROSIS AFTER FILLERS

This needs emergent treatment with hyaluronidase, blood thinners like aspirin and plavix, topical nitroglycerin paste, oral viagra or nifedpine, and topical wound care/infection prevention.  Seek help immediately.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Possible necrosis after Juvederm Injections?

Dear batarea1234, Hopefully you have seen your physician injector by now as you need immediate treatment. Whether this is necrosis or a herpatic outbreak will need diagnosis. Best regards, Michael V. Elam, M.d.

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 199 reviews

Impending Necrosis

It's very hard to say exactly what has transpired, but impending necrosis and infection would be on my differential list.  You need to see your Doctor today, not tomorrow.  At the very least, hyaluronidase injection coupled with antibiotics is recommended.  This may also represent a herpetic outbreak, but only an evaluation will give complete information.

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
4.8 out of 5 stars 82 reviews

Red swelling and pustules on chin after Juvederm

Without a doubt, you need to see your doctor immediately. The Juvederm needs to be dissolved and antibiotics started. I can't tell if this is necrosis with superficial infection but this is not a usual area for vascular compromise. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Patchy swelling leading to pustules

Intravascular injection or vascular occlusion with fillers is luckily uncommon.  However, it is important to know the signs and symptoms.  The earliest sign is increasing pain after injection with a whitish or bluish discoloration followed by increasing redness and then superficial pustules and desquamation or darkening of the skin and necrosis if full thickness.  This is most likely superficial necrosis and not infection, you need to be seen immediately to have the filler dissolved.  Thankfully, superficial necrosis can resolve without major scarring; there may be some prolonged redness of the area.   A good care regimen with emolients afterward can reduce the potential for scarring.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Juvederm on chin

This looks more like an infection with possible superficial skin necrosis.  It needs to be treated with antibiotics by mouth and topical.  Nitro paste is not likely to improve it much.  You need to see your treating physician as soon as possible.

Devinder S. Mangat, MD, FACS
Cincinnati Facial Plastic Surgeon
3.8 out of 5 stars 25 reviews

More like an infection

The pustules are more indicative of an infection that would need treatment by your doctor including some antibiotics.  Does not appear to be necrosis.

Juvederm injury on chin. Does this look like necrosis?

Hello Bayarea1234,

Your picture is showing pustules (little white heads filled with pus).  This is indicative of an infection.  You should be treated with antibitoics immediately.  If this progresses it may require an incision to clear an abscess which can leave a scar.  Because you had filler injected into this area, that could be your source of infection.  That needs to be dissolved because bacteria can stay in the filler and cause recurrent infections.  See your physician immediately for treatment. 

I hope this helps and good luck. 

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Pustules after Juvederm

Thank you for your question.  This appears to be an infection not necrosis.  Please follow up with your physician immediately for prompt empiric antimicrobial therapy and culture and sensitivity.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.